If we create a link to a product in a review, sometimes we may get paid a commission if a visitor to our site purchases the product. For more details, please see our Disclosure Policy.
More Acne Products
Want to place your
product here? Contact us
Now you can download this 70-page acne e-book for FREE here.
FREE ACNE E-BOOK
Exposed Skin Care
Skin ID Neutrogena
Top 5 Treatments
There are cases where acne is caused by medications or drugs. However, these cases of acne are self-limiting. You stop the drugs then the acne gradually disappears.
What if you need to take the medication or drug for a longer period of time? What if the medication is a prescribed drug that you need to take for the rest of your life? What if you have allergic reaction to it? What do you do? In this case, you need to treat the lesions or inflammations like you would treat any other forms of acne regardless of the cause.
It is a fact that people have various skin reactions to things including medications. What might pose as an allergic threat to one may be the cure for the ailment of another. Accordingly, people’s oil glands react differently to drugs. There are drugs that may cause hyperactivity in the glands causing them to produce more sebum. Unfortunately, almost all of the acne-inducing drugs, with some exceptions, are crucial to your well-being. You may not be able to completely do away with the drugs. However, you can certainly find ways to minimize its negative effects to your skin.
WHAT ARE THE DRUGS THAT CAUSE ACNE?
You might want to take notice of these drugs. Perhaps, you’d find an explanation for that acne that never seems to go away. Below is the list of the drugs that can cause acne:
These are addicting drugs. They are often prescribed as sedatives. Doctors are advised strongly against prescribing these medications as they likely cause addiction problems. However, they are still quite effective in treating anxiety, restlessness and stress. Unfortunately, they can also cause acne.
They’re essentially fake hormones. Correctly use, they are great treatment for hives and eczema. But since they are “fake” hormones, they can also cause acne. Remember, its people’s hormones that are often the acne culprit.
This is a mood stabilizer which is prescribed for people suffering from depression or bipolar disorder. This helps in calming nerves and regulating communication between brain synapses. Unfortunately, in return for good mental health, you may suffer from acne breakouts. Often, people who first take lithium would suffer from back or chest acne. To treat this problem, you can either ask for an alternative medication for your depression or bipolar disorder or you can seek acne treatment that is compatible with lithium.
4. ANABOLIC-ANDROGENIC STEROIDS
You’ve probably heard these drugs associated with body building and sports. These drugs have taken severe bad rapping. Athletes have been using them as a performance-enhancing medication. As a result, there has been a widespread abuse of these medications. Unfortunately, people also experience acne as a result of use. On male users, acne is commonly seen on the back, chest and shoulders, but rarely on the face. On the other hand, women tend to experience the opposite. They are more prone to facial acne than back or chest acne.
5. DEHYDROEPIANDROSTERONE or DHEA
This is an anti-aging hormone. It is also a type of steroid hormone. The DHEA, however, is converted by the body into testosterone. As a side effect, the body produces more hair. It also tends to cause more pore clogging which eventually results to acne.